... Started out by taking 1mg and now my doctor is bumping me up to 2mg. Got through the nausua and just hitting a rough patch. Panic attacks and depression. Just wondering how long it took everyone else to start feeling thr benefits of the medicine?
Well, I often like to allow a minimum of 2-3 weeks to settle in to a new medication. Doubling it after just a week could have an affect on your perception of how this med is working for you, as you barely got a clue after just a week. At the same time, if you have been with this Dr long enough to be confident in his/her knowledge of your overall health history and needs, then by all means keep your trust and confidence there, and not with opinions from strangers on the Internet (myself included).
So on the one hand I will stick by my opinion on the adjustment period, on the other, if you have no doubts about the Dr, go with it and now that you're up to 2mg, do give this a minimum of 2-3 week. Also know that it is not uncommon to feel as though the medication is making your symptoms worse. Weird as that may seem, it is "normal." Hang in there and keep in touch.
It may take a few days or weeks for risperidone to work properly, depending on what you're being treated for, since you mentioned anxiety it may be longer than a few days, more likely a couple more weeks, but if you're a lucky one then within the next week. Each individuale is different; however, you may still have symptoms for a while. Continue taking the medicine if you experience side effects as they will soon subside during this time. When you see your doctor next he will decide whether it is helping or not.
- Risperidone Information for Consumers
- Risperidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2011 • 2 answers
Posted 25 Jul 2012 • 14 answers
Posted 24 Feb 2013 • 12 answers
Posted 26 Sep 2013 • 3 answers
Posted 25 Jul 2017 • 2 answers